Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 1:58 PM CDT for Shawano County, Wisconsin. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 29, 2020, 10:57 AM CDT
- In force
- 45 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River (WI) near Shawano (SHAW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04077400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
993 WGUS43 KGRB 271858 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 158 PM CDT Mon Jul 27 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Wisconsin... Upper Wolf River near Shawano affecting Shawano County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued late tonight by 500 AM CDT. && WIC115-281000- /O.NEW.KGRB.FL.W.0036.200727T1858Z-000000T0000Z/ /SHAW3.1.ER.200727T1843Z.200727T1845Z.000000T0000Z.NO/ 158 PM CDT Mon Jul 27 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Upper Wolf River near Shawano. * From this afternoon until further notice. * At 1:45 PM CDT Monday the stage was 11.1 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 11.0 feet, Floodwaters spread over boat docks near County Highway A near Shawano. && LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871 $$ SAC
4 follow-up statements
317 WGUS83 KGRB 280955 FLSGRB Flood Statement National Weather Service Green Bay WI 455 AM CDT Tue Jul 28 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Upper Wolf River near Shawano affecting Shawano County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening by 800 PM CDT. && WIC115-290100- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /SHAW3.1.ER.200727T1843Z.200728T0945Z.000000T0000Z.NO/ 455 AM CDT Tue Jul 28 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Upper Wolf River near Shawano. * Until further notice. * At 4:45 AM CDT Tuesday the stage was 11.7 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat launch in Shawano. Flood waters reach portions of County Road G near Mill Creek Road and Lakeland Road off of Green Bay Street in Shawano. && LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871 $$ KJ
329
WGUS83 KGRB 281544
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1044 AM CDT Tue Jul 28 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Eau Claire River near Kelly affecting Marathon County.
...The Flood Warning continues for the following rivers in
Wisconsin...
Upper Wolf River near Shawano affecting Shawano County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this morning by 1145 AM CDT.
&&
WIC073-281645-
/O.CAN.KGRB.FL.W.0037.000000T0000Z-200728T1544Z/
/KELW3.1.ER.700119T1118Z.700119T1118Z.700119T1119Z.NO/
1044 AM CDT Tue Jul 28 2020
...The Flood Warning for the Eau Claire River near Kelly has been
cancelled...
The Flood Warning is cancelled for
the Eau Claire River near Kelly.
* At 10:00 AM CDT Tuesday the stage was 8.9 feet and falling.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 4511 8929 4507 8923 4487 8943 4489 8961
4494 8962 4495 8948
$$
WIC115-290645-
/O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/
/SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/
1044 AM CDT Tue Jul 28 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Upper Wolf River near Shawano.
* Until further notice.
* At 10:30 AM CDT Tuesday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 10:30 AM CDT Tuesday was 11.8 feet.
* Forecast...No forecast is available for this location.
* Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat
launch in Shawano. Flood waters reach portions of County Road G
near Mill Creek Road and Lakeland Road off of Green Bay Street in
Shawano.
&&
LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871
$$
Uhlmann996 WGUS83 KGRB 290108 FLSGRB Flood Statement National Weather Service Green Bay WI 808 PM CDT Tue Jul 28 2020 ...The Flood Warning continues for the following rivers in Wisconsin... Upper Wolf River near Shawano affecting Shawano County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Wednesday morning by 1115 AM CDT. && WIC115-291615- /O.CON.KGRB.FL.W.0036.000000T0000Z-000000T0000Z/ /SHAW3.1.ER.200727T1843Z.200728T1315Z.000000T0000Z.NO/ 808 PM CDT Tue Jul 28 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Upper Wolf River near Shawano. * Until further notice. * At 8:00 PM CDT Tuesday the stage was 11.4 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 11.7 feet, Floodwaters affect the Lieg Avenue boat launch in Shawano. Flood waters reach portions of County Road G near Mill Creek Road and Lakeland Road off of Green Bay Street in Shawano. && LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871 $$ SAC
488 WGUS83 KGRB 291557 FLSGRB Flood Statement National Weather Service Green Bay WI 1057 AM CDT Wed Jul 29 2020 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Upper Wolf River near Shawano affecting Shawano County. WIC115-291700- /O.CAN.KGRB.FL.W.0036.000000T0000Z-200729T1557Z/ /SHAW3.1.ER.700119T1117Z.700119T1119Z.700119T1120Z.NO/ 1057 AM CDT Wed Jul 29 2020 ...The Flood Warning for the Upper Wolf River near Shawano has been cancelled... The Flood Warning is cancelled for the Upper Wolf River near Shawano. * At 10:45 AM CDT Wednesday the stage was 10.9 feet and falling. * Flood stage is 11.0 feet. * Forecast...No forecast is available for this location. && LAT...LON 4486 8859 4468 8852 4468 8860 4486 8871 $$ Uhlmann
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 27, 1:16 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 27, 1:16 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 116 PM CDT Mon Jul 27 2020 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 150 AM CDT Mon Jul 27 2020 Cooler and much less humid conditions are expected today on the backside of a departing cold front. Daytime highs are expected to range from the middle to upper 70s across north-central Wisconsin, to the lower 80s across east-central Wisconsin and portions of central Wisconsin as dew points settle into the 55 to 60 degree range. CAMS models continue to indicate isolated showers across far north-central Wisconsin and northern Door County later this afternoon as a mid-level shortwave tracks through the region with a pocket of instability with MUCAPEs around 500 J/kg. Given the instability and the agreement among the models will put in a slight chance across the north with the weak forcing and instability. Any activity should dissipate around sunrise, as overnight lows fall into the middle to upper 50s across northern Wisconsin with lower 60s across east-central Wisconsin. Tuesday will be similar to today with respect to high temperatures as a low pressure system passes well to the north. Although the CAMs models produce some showers across the far north once again during the afternoon hours, model soundings show an even drier airmass with little to no CAPE with the main shortwave a bit north of the area. Therefore will leave the area dry on Tuesday afternoon given the less favorable setup. .LONG TERM...Tuesday Night Through Sunday Issued at 150 AM CDT Mon Jul 27 2020 Ridging across the Rockies/Plains and trough/upper low across the northeast will keep a northwest flow pattern across WI for most of the long term forecast. This will result in seasonable temps, comfortable humidity levels, and very low precip chances. Wednesday through Friday...Medium range models in good agreement that a surface high will build from the northern Plains towards the western Great Lakes. Any upper level features remain well away from the area as well. Expecting mostly sunny conditions through at least the end of the work week. Saturday through Monday...There is some uncertain towards the weekend as models diverge on the details. The Canadian is more aggressive bringing a shortwave across the area, the EC shows weak signs of a shortwave, and the GFS is still quiet and dry. Maintained low PoP chances Saturday and Sunday, mainly in the afternoons. Temperatures are pretty much as seasonable as you can get for late July/early August. Highs will be within a couple degrees of 80, and lows will be in the 50s and low 60s. && .AVIATION...for 18Z TAF Issuance Issued at 115 PM CDT Mon Jul 27 2020 Good flying weather generally expected this afternoon through Tuesday. Daytime cumulus clouds are expected today and Tuesday with VFR bases. Upper level disturbances could produce scattered showers across the north this afternoon through early evening, and across the area Tuesday afternoon. Most places will remain dry. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......KLJ AVIATION.......RDM
Hazardous weather outlook, Jul 27, 2:02 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 202 AM CDT Mon Jul 27 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280715- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 202 AM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms may impact far north-central Wisconsin and northern Door County this afternoon and early this evening. These storms are not expected to be severe. Recent heavy rainfall may cause area rivers to rise today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Recent heavy rainfall may cause area rivers to rise through the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. LMZ521-522-541>543-280715- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 202 AM CDT Mon Jul 27 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms may impact the bay of Green Bay and the Lake Michigan shoreline north of Sturgeon Bay later this afternoon into early this evening. Gusty winds and lightning may pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Kurimski/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:18 AM CDT | River Flood Warning | GRB | Marathon | 19 hr |
| Jul 27, 5:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jul 27, 6:39 PM CDT | Special Weather Statement | GRB | Oneida | 66 min |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.